Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


excessive salivation & GI side effects
Aug 5, 2011

recently diagnosed hiv+, now 2 weeks taking lamivudine, zidovudine & evafirenz, suffering from discomfort of GI and excessive salivation. taking omeprasole to decrease GI pain but excessive salivation extremely continue. been to ENT but diagnosed no problem. prescribed medicine only for my rhinitis problem. Need help.

Response from Dr. Henry

Excess salivation can be caused by decreased swallowing due to chronic nausea/gut problems, drug side effects (HIV or other drugs), and other medical conditions. In general not common complaint associated with your HIV drugs. If not other likely cause found, if possible, a switch off zidovudine to an alternative drug with less gut side effects (such as tenofovir) might be considered it that drug is available to you. Also, occasionally patients will have unusual reactions to efevirenz so a switch to an alternative drug (ie nevirapine or a boosted protease inhibitor) can be consider if available and if no other likely cause found. KH



Previous
side effects of medications
Next
Atripla side effects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement